MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ace68 was kinked at approximately 63.0 cm from the hub.Conclusions: evaluation of the returned ace68 revealed a kink.This damage was likely a result of forceful advancement against resistance during the procedure.During functional testing, the ace68 was advanced through a demonstration neuron max without issue.The root cause of the reported complaint could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (lmca) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra catheter.During the procedure, the ace68 would not advance all the way through the other catheter.Therefore, the ace68 was removed.The procedure was completed using a stent retriever.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (lmca) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra catheter.During the procedure, the ace68 would not advance all the way through the other catheter.Therefore, the ace68 was removed.The procedure was completed using a stent retriever and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on (b)(6)2020: 1.Section b.Box 5.Describe event or problem h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10872048
Report Number3005168196-2020-02044
Device Sequence Number3285613
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF97382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005